Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

HIV positive not on medication. Sore throat, fatigue. Not responding to antibiotics. What to do?

Hi, I am HIV+ but not on meds. I am normally very healthy and only suffer with a cold once a year. Nearly 2 weeks ago my throat started to get sore, I went to the doctors and he said I had a throat and ear infection but actually wrote classical tonsillitis on my medical notes. I took the course of amoxicillian but no improvement so returned a week later but doctor didnt seem worried although I stressed how tied I have been feeling. I went back to the doctors again yesterday and given another course of amoxicillian. I have now got a very sore mouth, on the top I can feel a boil type lump and its very sore. My mouth is very sore without touching the top of it, I can feel it throbbing. I also want to mention in case of any relevance that I have been to Gambia Africa 3 times in the past 12 months i returned 3 weeks ago but a week before I went I had a cold that knocked me of my feet. I just feel very low tied and uncomfortable because of my throat and mouth. Could you give me any advice to what I could do please.
Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
HIV AIDS Specialist 's  Response

Welcome to HCM.

Sore throat is common for anybody, A change of antibiotics or a selection of antibiotics on the basis of outcome of the result of culture and sensitivity test from a throat swab will be helpful.

If your CD4 count is very low below 200 then also you may likely to have resistant infection. You have to take appropriate treatment for HIV. Otherwise frequent infections and tough infection will be a common problem for you. Immediately consult your physician and start treatment.

Get well soon.

Dr S>murugan
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor